Forum

RosieRosie

Hi everyone,

I used to come on here sometime ago, but haven’t been online for a few years, so I’d like to say hello before getting down to business.

I recently have been experiencing some rather odd symptoms, and have been prescribed Gabapentin. I am still titrating the dosage up, but there doesn’t seem to have been much effect on the strange sensation/pains I have been getting.

I am sure someone out there can help having experienced what I am going through, so please let me have any details. Thank you x

Rosie

hi double rosie

can you describe your symptoms? then someone may be able to help.

carole x

1 Like

I’ve been getting strange sensations - like a fluttering starting in my spine area, sometimes staying in my torso, but sometimes suddenly expands to my shoulder and arm ending with a ‘firework’ exploding in my breast which is quite disturbing and quite painful.

I started on the Gabapentin and am increasing as per doctor’s orders, but am still getting these sensations.

I was wondering if I’ll have to wait till I’m on full dose, or whether this is the way it will be from now on?

hi rosie

my symptoms are very different to yours.

mainly hands and feet with a blast of ms hug!

has your gp had your heart checked?

anyway you’ve now been bumped up.

carole x

Hi Carole, Thank you so much for your reply. It’s not my heart, I should have said it’s on the right side of my body. And it’s not the awful hug, that’s one hug I can do without. Terrible isn’t it? I’ve also had a mammogram (at least I’m clear on the 'big C’front.

Hi RR,

For what it’s worth, I was started on Gabapentin, to control what I call electric shocks. Not prolonged, no warning, just ZAP.
I could get in the car, drive 40 miles to work, walk to the building and my office, sit down and ZAP (and ZAP again).
Always left upper body and shoulder.

I was started on the 300 mg capsules, titrating up from one on day one, to two, three times daily, on day six.
For the record, the maximum is 3600mg per day - usually 3 x 300mg x 4 times daily. I am now on 3 x 300mg x 3 times daily.

Maybe you need a higher dose.

Geoff

Thank you, thank you Doctor Geoff, I’ve been having these mad vibrations for days on end, only interrupted by sudden ZAPs as you call them, (although my ZAPs culminate in a ‘firework’ explosion of pain).

I’m still titrating up, and have been beginning to think that Gabapentin is not working. I’m currently on 100 mg, three times a day. Which is a lot lower than you, but I just had no idea what was the norm (if there is any ‘norm’ when ms is involved!)

hi rosie,

i found that gabapentin wasn’t effective for me, changing to pregabalin was what made all the difference. however, reducing the dose of gabapentin, to stop made me feel seasick for weeks. it’s always difficult to understand another persons experience of pain, is it anything like L’Hermittes sign? i get this from time to time particularly on yawning?! odd but true…?

wendy x

Hi Wendy, Thank you for replying. I’m not sure what L’Hermittes is, so I really don’t know, sorry.

Rosie x

Rosie,

I take Gabapentin for stabbing, or shooting, or electric shock pains, call them what you will - I don’t know the correct medical term.

I get them mainly in my feet and legs, but randomly anywhere.

The drug has not stopped the pains, but very much reduced the frequency of them. Also, it has helped with a stiff leg, or spasticity.

They don’t seem to have helped at all with ‘The Hug’.

As I titrated I did get some vague side effects, so increased the dose a little slower then the Dr had instructed. The side effects fairly soon disappeared, so I’ve stayed with it and may even increase the dose again to address the Hug problem. However, I’m not sure if the Gabapentin worsens the fatigue or not.

I tried Amitriptyline and became a total zombie, so soon stopped that one. It really is a case of finding the drug that’s right for you, and then finding the right dose, always under medical supervision, of course.

Good luck.

Ben

hi rosie,

try looking Lhermittes sign up on wikipedia. someone on here mentioned it to me, don’t know how common it is for MSers, but it’s the only ‘burst of pain’ pain i get.

Thanks a lot Ben, it’s always great to hear from anyone with similar problems, as you know, MS is such a strange being - one thing may help one person, and another something else. I’d like to get lots of info about everything!

I hope everything keeps going well for you.xx